Medical Questions > Conditions and Diseases > Heart Disease and Heart Attack Forum

Consequences of using Adderall

Must Read
What happens during a heart attack? Get heart attack facts here....
What causes a heart attack? Are women more likely than men to have a heart attack? We review the risk factors and causes of heart attack here....
Can you identify early signs and symptoms of a heart attack? Are women heart attack symptoms different than men? Click here to learn when to seek help....
User Profile
I was put on Adderall after being diagnosed for ADHD at the age of 27. The work and concentration required in a graduate program left me no option but to test for it. The Adderall works phenomenally, in fact feel that my mind requires more than 40 mgs a day. Initially can take higher doses, but after being prescribed and taking this drug regularly, have felt my cardio-vascular system can only handle 30-45 mgs regularly. When the drug's effect is diminishing I feel sharp stabbing pains seemingly in my heart but never when the drug is in full effect. My supplements, diet, and half doses have eliminated the pains; feels like my heart is strengthening. It feels a little sore sometimes, but HR & BP have dropped recently. Will also start exercising soon. Is it possible for a persons cardio-vascular system to improve, despite former substance abuse, to the point that Adderall will be better tolerated by their body?

Will not talk to my doctor about this for fear of losing the medication.


Did you find this post helpful?
|

User Profile
replied November 20th, 2008
Heart Disease and Heart Attack Answer A4940



Given the data you reported, it might be necessary to consult with your doctor to replace Adderall with another medication. Adderall is contraindicated in patients with a history of drug abuse. Heart problems, including arrhythmia and angina pectoris are also conditions in which Adderall is contraindicated. In those conditions Adderall can cause cardiomyopathy and even sudden death.


Adderall causes effect on norepinephrine. Therefore, sometimes similar effect can be achieved if antidepressants that effect the norepinephrie are administered, thus avoiding the side effects of Adderall.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Heart Disease and Heart Attack , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.